View Full Version : Should I be taking Vyvanse?


amdance55
09-14-17, 11:04 PM
A couple years ago I had been diagnosed with anxiety and was prescribed Prozac. I was not very consistent with taking the meds but even when I was I never really noticed a difference in my behavior/mood. Since then I have moved out of state and started seeing a new doctor that stated my binge eating disorder is probably what led me to develop anxiety but also could be stemming from ADD. He right away after 5 minutes of knowing me prescribed me 50mg of Vyvanse. I began taking this medication about 2 weeks ago. For the first 3 days I did not sleep and for the first whole week I did not eat much at all. The 2nd week I started sleeping and eating more, but feel much more tired. At the end of this 2nd week the only effect these meds seem to be having is making me lethargic. I'm worried a) my bingeing will come back as my appetite is back to how it was before b) that the doctor didn't take enough time to really figure out my problem and was so quick to just give out the medication and c) that these meds are changing my behavior/emotions. I feel like I'm just flat lining. I'm scared. I just want to have energy and eat normal portion controlled meals and not feel constantly uncomfortable like the way I feel on these meds. I don't know how to describe it I just feel weird and uncomfortable with what's going on inside my brain and body. Do these feelings ever go away? Can people share there experiences so I can get a better idea of whether these are worth taking?

Greyhound1
09-14-17, 11:55 PM
Welcome to the forum.

Sounds to me like it's time to talk to your Dr. about changing meds. Vyvanse is typically not prescribed for anxiety and binge eating. Typically, a full evaluation for ADHD is done prior to prescribing stimulants.

I hope you can find something that works better.

sarahsweets
09-15-17, 03:45 AM
If you feel like than then its the wrong med. It doesnt matter what it felt like for a few days, it matters what its come to feel like. I wouldnt wait. I'd get back to then doctor and try something else, especially if there is a chance you could start bingeing again.

PoppnNSailinMan
09-16-17, 01:22 PM
If you feel like than then its the wrong med. It doesnt matter what it felt like for a few days, it matters what its come to feel like. I wouldnt wait. I'd get back to then doctor and try something else, especially if there is a chance you could start bingeing again.

Even if it was the right med, the dose might also be too high. I'm amazed at how many doctors I read about here in these forums who start people off who haven't used stimulants before on 50 mg or even more. 30 mg is the starting dose recommended by Shire for Vyvanse and some doctors start even lower since some people are unusually sensitive to stimulants. It's always better to start low and titrate up, especially for people who haven't used stimulants before.

PoppnNSailinMan
09-16-17, 01:51 PM
Vyvanse is typically not prescribed for anxiety and binge eating.

Vyvanse was approved by the FDA in 2015 to treat binge eating disorder. According to their website:

The U.S. Food and Drug Administration today expanded the approved uses of Vyvanse (lisdexamfetamine dimesylate) to treat binge-eating disorder in adults. The drug is the first FDA-approved medication to treat this condition.

https://www.fda.gov/NewsEvents/Newsroom/PressAnnouncements/ucm432543.htm